COVID TREATMENT

Joint statement AHA/ACC/HRS - Circulation 8th of April Important points : 1. Hydroxychloroquine and azithromycin have been touted for potential prophylaxis or treatment for COVID-19; both drugs are listed as definite causes of torsade de pointes" and increase in the risk of other arrhythmias and sudden death 2. In addition to underlying cardiovascular disease, "seriously ill patients often have comorbidities that can increase risk of serious arrhythmias," including hypokalemia, hypomagnesemia, fever, and systemic inflammation 3. They recommended withholding the drugs in patients with baseline QT prolongation (e.g., QTc of at least 500 msec) or with known congenital long QT syndrome; monitoring cardiac rhythm and QT interval and withdrawing hydroxychloroquine and azithromycin if QTc exceeds 500 msec; correcting hypokalemia to levels greater than 4 mEq/L and hypomagnesemia to more than 2 mg/dL; and avoiding other QTc-prolonging agents when possible SOURCE: Roden DM et al. Circulation. 2020 Apr 8. doi:10.1161/CIRCULATIONAHA.120.047521

2 Likes

LikeAnswersShare
Hydroxychloroquine and Azithromycin increase risk of other arrhythmias and sudden death in seriously ill patients of hypokalemia, fever and systemic inflammation. They are to be avoided in QT prolongation
Thank you doctor
0